Heavy Rain, Muskingum
- When
- July 19, 4:13 PM EST
- Where
- Muskingum County, 0.53 mi E of Norwich
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -81.790
A trained spotter reported over 2 inches of rain in the last 6 hours.
Isolated severe thunderstorms developed along a stationary front across the Upper Ohio valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Isolated severe thunderstorms developed along a stationary front across the Upper Ohio valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 19, 1:36 PM EST, 2 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT THU JUL 19 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL TRACK SLOWLY EASTWARD ACROSS THE UPPER OHIO VALLEY REGION THROUGH FRIDAY NIGHT...BRINGING SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH FRIDAY/... AREAS OF CONVECTION CONTINUE TO BUILD FROM EAST CENTRAL OHIO SOUTHWEST INTO SOUTHERN OHIO THIS AFTERNOON AS IR SATELLITE IMAGERY SHOWS COOLING TOPS. PLAN TO KEEP LIKELY POPS FOR SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS FOR ALL ZONES THROUGH TONIGHT AS PW VALUES REMAIN BETWEEN 1.75 TO 2.00 INCHES. LATEST MODEL GUIDANCE SEEMS TO BE CONSISTENT WITH PREVIOUS RUNS WITH TIMING OF SHORT WAVE TROUGH AND ASSOCIATED SURFACE WAVE... MOVING SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH LATE FRIDAY. NO FLOOD WATCHES ARE PLANNED FOR THE NEAR TERM AS CURRENT MOVEMENT OF STORMS APPEARS TO BE FAST ENOUGH TO PRECLUDE LONG DURATION HEAVY RAIN. WILL NEED TO MONITOR RAIN AMOUNTS CLOSELY THOUGH...ESPECIALLY ACROSS OUR SOUTHERN ZONES IF ADDITIONAL CONVECTIVE COMPLEXES TRACK ACROSS EAST CENTRAL OH AND NORTHERN WV LATER TONIGHT AND FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... THE SYSTEM IS PROGGED TO MAKE ONLY SLOW EASTWARD PROGRESS...WITH THE SURFACE LOW REACHING EASTERN VA SATURDAY MORNING AND THE UPPER TROUGH AXIS STILL STRETCHED ACROSS EASTERN NY INTO NORTHERN WV. FOR THE UPDATED FORECAST...WILL KEEP LIKELY POPS OVER THE EASTERN HALF OF THE FORECAST AREA AND CHANCE OVER WESTERN PORTIONS FRIDAY NIGHT. POPS FOR SATURDAY WILL RANGE FROM AROUND 40 PERCENT ALONG THE RIDGES TO AROUND 20 PERCENT ALONG THE PA/OH BORDER...AND LESS THAN 15 PERCENT FAR WEST. EXPECT SOMEWHAT DRIER CONDITIONS FOR THE LATTER HALF OF THE WEEKEND...WITH THE ASSUMPTION THAT THE MOISTURE ASSOCIATED WITH THE EAST COAST LOW WILL CONTINUE TO CREEP EAST OF THE FORECAST AREA. WEAK SURFACE RIDGING SHOULD PROVIDE ENOUGH BREAKS IN CLOUD COVER ON SUNDAY TO ALLOW TEMPERATURES TO RISE WELL INTO THE 80S MOST LOCATIONS...EXCEPT FOR UPPER 70S ALONG THE RIDGES. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL BRING GENERALLY DRY WEATHER FOR SUNDAY NIGHT INTO MONDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT FOR MONDAY INTO TUESDAY BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY WEATHER FOR WEDNESDAY INTO THURSDAY. SOME SHOWERS ARE POSSIBLE LATE THURSDAY AHEAD OF AN APPROACHING COLD FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHOWERS AND SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE DISTRICT THROUGH THIS EVENING AS A COLD FRONT SAGS ACROSS THE DISTRICT. A WAVE ALONG THE FRONT WILL BRING RAIN FOR FRIDAY INTO FRIDAY AFTERNOON. SOME FLIGHT RESTRICTIONS ARE POSSIBLE THROUGH FRIDAY MAINLY IN THE SHOWERS AND THUNDERSTORMS. SOME FOG AND STRATUS IS POSSIBLE DURING THE EARLY MORNING HOURS OF FRIDAY. OUTLOOK...SATURDAY THROUGH TUESDAY... GENERAL VFR CONDITIONS FOR SATURDAY...SUNDAY AND MONDAY. A COLD FRONT MAY BRING SOME RESTRICTIONS MONDAY NIGHT INTO TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT THU JUL 19 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-201645- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1245 PM EDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE REGION THIS AFTERNOON AND TONIGHT. POTENTIAL EXISTS FOR VERY HEAVY RAINFALL WITH SOME OF THESE STORMS. RAINFALL AMOUNTS OF 2 INCHES OR MORE IN 3 HOURS MAY CAUSE FLOODING. STRONGER STORMS MAY ALSO CONTAIN GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 239 PM EDT THU JUL 19 2012 PAZ014-020>022-029-073-191945- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-WASHINGTON PA-WESTMORELAND PA- 239 PM EDT THU JUL 19 2012 ...HEAVY RAIN... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY...ARMSTRONG...BEAVER...BUTLER...WASHINGTON AND WESTMORELAND... AT 236 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BURGETTSTOWN...MOVING EAST AT 20 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS INCLUDE... SHIPPINGPORT... RACCOON CREEK STATE PARK... HARSHAVILLE... FLORENCE... DARLINGTON... BURGETTSTOWN... BLACKHAWK... AVELLA... ENTERPRISE... BEAVER FALLS... BEAVER... MCDONALD... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 41 AND 53. I-376 BETWEEN MILE MARKERS 31 AND 84. I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 17 AND 57. TOLL 66 BETWEEN MILE MARKERS 0 AND 13. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49. I-76 BETWEEN MILE MARKERS 9 AND 77. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND. PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4083 7938 4017 7958 4019 8051 4085 8050
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT THU JUL 19 2012
PAZ029-031-073>076-WVZ003-004-012-021>023-192115-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-MARION WV-MARSHALL WV-
MONONGALIA WV-OHIO WV-PRESTON WV-WASHINGTON PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-WETZEL WV-
345 PM EDT THU JUL 19 2012
...THUNDERSTORMS WILL AFFECT
GREENE...MARION...MARSHALL...MONONGALIA...NORTHWESTERN
PRESTON...SOUTHEASTERN OHIO...SOUTHERN WASHINGTON...SOUTHWESTERN
WESTMORELAND...WESTERN FAYETTE AND WETZEL COUNTIES...
AT 342 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ALONG A LINE
FROM DALLAS TO PORTERS FALLS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
VALLEY GROVE... NEW MARTINSVILLE... LONE OAK...
GLEN EASTON... FAIRVIEW... DALLAS...
PORTERS FALLS... CAMERON... WILEYVILLE...
ROCKLICK... PINE GROVE... CLAYSVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 37.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 7 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 44.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 18.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 31.
I-76 BETWEEN MILE MARKERS 84 AND 85.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3943 7990 3944 7993 3938 8007 3940 8010
3939 8020 3943 8027 3946 8049 3943 8052
3943 8055 3946 8065 3947 8071 3959 8086
3958 8090 4011 8059 4016 7944 3930 7989
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
408 PM EDT THU JUL 19 2012
PAZ022-023-073>076-192030-
ARMSTRONG PA-FAYETTE PA-FAYETTE RIDGES PA-INDIANA PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-
408 PM EDT THU JUL 19 2012
...THUNDERSTORMS WILL AFFECT EASTERN FAYETTE...EASTERN
WESTMORELAND...EXTREME SOUTH CENTRAL ARMSTRONG AND SOUTHERN INDIANA
COUNTIES...
AT 403 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES EAST OF
APOLLO TO 2 MILES EAST OF MOUNT PLEASANT TO 2 MILES EAST OF
BROWNSVILLE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PERRYOPOLIS... MOUNT PLEASANT... GREENSBURG...
SALTSBURG... NEW ALEXANDRIA... CONNELLSVILLE...
LATROBE... DONEGAL... DUNBAR...
YELLOW CREEK STATE PARK... SEVEN SPRINGS...
OHIOPYLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 78 AND 99.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4036 7899 4013 7916 4009 7925 3990 7940
3985 7941 3982 7936 3978 7935 3974 7940
4008 7982 4021 7957 4059 7948 4059 7886PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
412 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG GREENSBURG 40.30N 79.54W
07/19/2012 WESTMORELAND PA PUBLIC
TREES DOWN
&&
EVENT NUMBER PBZ1200798
RGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN NATRONA HEIGHTS 40.62N 79.73W
07/19/2012 M1.51 INCH ALLEGHENY PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200799
XXSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT THU JUL 19 2012
MDZ001-PAZ075-076-WVZ022-023-192200-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-MONONGALIA WV-PRESTON WV-
506 PM EDT THU JUL 19 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT...FAYETTE...PRESTON...MONONGALIA AND FAYETTE RIDGES...
AT 500 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 5 MILES NORTH OF CHEAT NECK...MOVING
EAST AT 35 MPH.
THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN BETWEEN 0.50 AND 0.75
INCHES AN HOUR THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
CHEAT NECK... FAIRCHANCE... UNIONTOWN...
LAUREL RUN... HOPWOOD... BRUCETON MILLS...
VALLEY POINT... ELLIOTTSVILLE... CHALKHILL...
CLIFTON MILLS... FARMINGTON... HAZELTON...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 11 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3957 7902 3955 7986 3993 7982 3996 7935
3986 7941 3982 7936 3978 7935 3978 7938
3977 7937 3975 7939 3973 7938 3973 7898
3967 7895The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A trained spotter reported over 2 inches of rain in the last 6 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401924.